Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Morristown, TN

May 28, 20095 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 28, 2009, 3:59 PM EDT for 5 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2009, 3:59 PM EDT (19:59 UTC)
Expired
May 28, 2009, 4:45 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:05 PM EDTTSTM WND DMG1 Sw Philadelphia, TNSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:21 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 281959
SVRMRX
TNC105-107-121-123-145-282045-
/O.NEW.KMRX.SV.W.0101.090528T1959Z-090528T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 PM EDT THU MAY 28 2009

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUDON COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY...
  NORTHERN MCMINN COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  EXTREME NORTHERN MONROE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF SWEETWATER...
  ROANE COUNTY IN EAST TENNESSEE...

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF SWEETWATER...
  AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUDON BY 425 PM EDT...
  LENOIR CITY BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3588 8425 3570 8416 3552 8467 3568 8472
TIME...MOT...LOC 1959Z 242DEG 14KT 3570 8447

$$

MJB
3 follow-up statements
000 
WWUS54 KMRX 282012
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 PM EDT THU MAY 28 2009

TNC105-107-121-123-145-282045-
/O.CON.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
LOUDON TN-ROANE TN-MEIGS TN-MCMINN TN-MONROE TN-
412 PM EDT THU MAY 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME NORTHERN MONROE...NORTHERN MCMINN...MEIGS...ROANE AND
LOUDON COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PAINT ROCK...OR NEAR SWEETWATER...MOVING EAST AT 15 
MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR MURRAY STORE IN 
NORTHERN MEIGS COUNTY...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  SWEETWATER AND PAINT ROCK BY 415 PM EDT...
  PHILADELPHIA BY 435 PM EDT...
  LOUDON AND 8 MILES SOUTHWEST OF LENOIR CITY BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3588 8425 3570 8416 3552 8467 3568 8472
TIME...MOT...LOC 2010Z 255DEG 14KT 3566 8451

$$
DGS
000 
WWUS54 KMRX 282028
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT THU MAY 28 2009

TNC107-121-145-282037-
/O.CAN.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
ROANE TN-MEIGS TN-MCMINN TN-
428 PM EDT THU MAY 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCMINN...MEIGS AND
ROANE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF MCMINN...MEIGS...AND ROANE 
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.

LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
      3564 8457 3568 8455 3576 8444 3575 8443
      3578 8441 3577 8438 3583 8437 3588 8425
      3570 8416 3558 8450
TIME...MOT...LOC 2027Z 260DEG 18KT 3568 8438

$$

TNC105-123-282045-
/O.CON.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
LOUDON TN-MONROE TN-
428 PM EDT THU MAY 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME NORTHERN MONROE AND LOUDON COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PHILADELPHIA...OR NEAR
LOUDON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUDON BY 435 PM EDT...
  7 MILES SOUTH OF LENOIR CITY BY 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND 
SOUTHWEST VIRGINIA.

&&

LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
      3564 8457 3568 8455 3576 8444 3575 8443
      3578 8441 3577 8438 3583 8437 3588 8425
      3570 8416 3558 8450
TIME...MOT...LOC 2027Z 260DEG 18KT 3568 8438

$$
DGS
000 
WWUS54 KMRX 282044
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
444 PM EDT THU MAY 28 2009

TNC105-123-282055-
/O.EXP.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
LOUDON TN-MONROE TN-
444 PM EDT THU MAY 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN MONROE AND
LOUDON COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.

LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
      3564 8457 3568 8455 3576 8444 3575 8443
      3578 8441 3577 8438 3583 8437 3588 8425
      3570 8416 3558 8450
TIME...MOT...LOC 2045Z 260DEG 18KT 3570 8427

$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:25 PM EDT, 34 minutes earlier.

Area forecast discussion, May 28, 3:25 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT THU MAY 28 2009

.SHORT TERM...(TONIGHT AND FRIDAY)...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE
MIDDLE TENNESSEE AND CUMBERLAND PLATEAU AHEAD OF A LOW PRESSURE
TROUGH. STORMS IN THE EASTERN PORTIONS OF THE AREA HAVE REMAINED
WELL BELOW SEVERE THRESHOLDS. MESOANALYSIS TOOLS CONTINUE TO
INDICATE GOOD POTENTIAL FOR SEVERE THUNDERSTORMS FOR THE REST OF
THE AFTERNOON...WITH MUCAPE AROUND 2000 J/KG. MID LEVEL DRY AIR AND
STEEP LOW LEVEL LAPSE RATES SHOULD ENHANCE THE POTENTIAL FOR
DAMAGING WINDS. WHILE DEEP SHEAR IS A RESPECTABLE 35 KTS...THE WIND
PROFILE IS UNIDIRECTIONAL...SO HAIL AND DAMAGING STRAIGHT-LINE
WINDS WILL BE THE MAIN THREATS. THE ZONE FORECAST WILL INCLUDE AN
EVENING PERIOD TO ACCOUNT FOR THE GREATER COVERAGE OF STORMS
BEFORE 00Z.

THE SURFACE TROUGH SHOULD BE EAST OF THE AREA BEFORE MIDNIGHT...BUT
THE COLD FRONT LAGS BEHIND. FROPA LOOKS TO BE AFTER MIDNIGHT...WHICH
WILL SHIFT WINDS AROUND TO THE W-NW. HOWEVER SATELLITE IMAGERY SHOWS
PLENTY OF MOISTURE BEHIND THE FRONT...SO EXPECT THAT MOSTLY CLOUDY
SKIES WILL PERSIST INTO FRIDAY MORNING. WILL ALSO KEEP A CHANCE OF
SHOWERS INTO FRIDAY MORNING WITH THE FROPA AND THE PASSAGE OF THE
UPPER TROUGH AXIS. MOST OF THE AREA SHOULD BE DRY BY THE
AFTERNOON...EXCEPT PERHAPS FOR A SLIGHT CHANCE OF A SHOWER IN THE
NORTHEAST COUNTIES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...COLD FRONT AND UPPER
TROUGH SHOULD BE JUST EAST OF THE FORECAST AREA FRIDAY EVENING
WITH DRYING TAKING PLACE AND DECREASING CLOUDINESS. TEMPERATURES
SEVERAL DEGREES COOLER AS WELL WITH LOWS IN THE 50S AND UPPER 40S
HIGHEST ELEVATIONS. SATURDAY STARTS OUT MOSTLY SUNNY BUT WEAK
SYSTEM IN NW UPPER FLOW COULD BRING A FEW SHOWERS LATE IN THE DAY
AND SATURDAY EVENING TO FIRST VA COUNTIES THEN EXTREME NORTHERN TN.
SUNDAY ANOTHER WEAK IMPULSE WILL TRIGGER A FEW MORE SHOWERS AND
THUNDERSTORMS. MONDAY AND TUESDAY BERMUDA HIGH STRENGTHENS OVER THE
SOUTHEAST WITH ISOLATED SHOWERS AND THUNDERSTORMS AT THE HIGHER
ELEVATIONS IN THE AFTERNOON AND EVENINGS. WEDNESDAY THROUGH
THURSDAY A COLD FRONT WILL MOVE INTO THE OHIO VALLEY INCREASING THE
MOISTURE AND THUNDERSTORM CHANCES ACROSS THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             65  80  58  85  60 /  40  20  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  63  78  57  83  59 /  50  20  10  10  10
OAK RIDGE, TN                       64  79  56  83  59 /  40  20  10  10  10
TRI CITIES AIRPORT, TN              61  77  52  81  54 /  60  30  10  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/TD
Hazardous weather outlook, May 28, 5:05 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 AM EDT THU MAY 28 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
505 AM EDT THU MAY 28 2009 /405 AM CDT THU MAY 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL TRACK ACROSS THE SOUTHERN APPALACHIAN REGION
TODAY AND TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING WITH IT...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...
WITH THE POSSIBLY OF STRONG DAMAGING WINDS...HAIL...LOCALLY HEAVY
RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DEEP MOISTURE AND DAYTIME HEATING WILL CONTINUE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. A FEW STORMS MAY
BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING...
PRODUCING THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY
RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GH

In the hours before

Special weather statement, May 28, 12:15 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1215 PM EDT THU MAY 28 2009

NCZ060-281715-
CHEROKEE-
1215 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING NORTHERN CHEROKEE
COUNTY...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF MURPHY...MOVING EAST AT 15
MPH.

THIS STORM WILL BE NEAR...
  ANDREWS BY 1250 PM EDT.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS
Special weather statement, May 28, 12:33 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1233 PM EDT THU MAY 28 2009

NCZ060-281730-
CHEROKEE-
1233 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING SOUTHERN CHEROKEE
COUNTY...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MCCAYSVILLE...MOVING EAST AT 10 MPH. THIS
STORM WILL BE AFFECTING AREAS IN SOUTHERN CHEROKEE COUNTY NEAR THE
GEORGIA BORDER.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS
Special weather statement, May 28, 1:46 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EDT THU MAY 28 2009

TNZ099-100-281845-
BRADLEY-HAMILTON-
146 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY AND HAMILTON
COUNTIES...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HARRISON...MOVING EAST AT 15
MPH.

PEOPLE IN BRADLEY AND HAMILTON COUNTIES...INCLUDING THE CITY OF
CLEVELAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS
Special weather statement, May 28, 2:13 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
213 PM EDT THU MAY 28 2009

TNZ035-036-067-281915-
ANDERSON-MORGAN-ROANE-
213 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING ANDERSON...MORGAN AND
NORTHERN ROANE COUNTIES...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 15 MPH.

THIS STORM WILL AFFECT LOCATIONS NEAR...
  WARTBURG
  OLIVER SPRINGS
  ROSEDALE

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS
Special weather statement, May 28, 2:48 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT THU MAY 28 2009

TNZ099-100-281945-
BRADLEY-HAMILTON-
248 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY AND HAMILTON
COUNTIES...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MADISONVILLE. THIS STORM WAS
NEARLY STATIONARY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE
AND SOUTHWEST VIRGINIA.

MJB
Special weather statement, May 28, 3:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT THU MAY 28 2009

TNZ068-084>086-282015-
LOUDON-MCMINN-MEIGS-NORTHWEST MONROE-
309 PM EDT THU MAY 28 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING LOUDON...MCMINN...MEIGS
AND MONROE COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING EAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS
STORM MAY REQUIRE ISSUANCE OF A WARNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON
ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE
AND SOUTHWEST VIRGINIA.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:45 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton3 hr
May 28, 2:47 PM EDTAreal Flood AdvisoryMRXMorgan59 min
May 28, 2:59 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan46 min
May 28, 3:26 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Polk49 min
May 28, 3:29 PM EDTFlash Flood WarningMRXBradley3 hr
May 28, 4:45 PM EDTAreal Flood AdvisoryMRXLoudon, McMinn, Monroe2 hr
May 28, 4:59 PM EDTSevere Thunderstorm WarningMRXSevier18 min
May 28, 5:10 PM EDTFlash Flood WarningMRXLoudon, McMinn, Meigs, Monroe, Roane2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.